Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 20, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 2, 2006, 2:29 AM CDT for Hamilton County, White County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2006, 2:29 AM CDT (07:29 UTC)
- Expired
- May 2, 2006, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 59 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 2, 12:30 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 2, 12:30 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1230 AM CDT TUE MAY 2 2006 .DISCUSSION... MAIN FORECAST CONCERNS ARE PRECIP CHANCES THROUGHOUT THE FORECAST. LATEST RADAR SHOWS STRONG TO SEVERE THUNDERSTORMS ACROSS WEST AND NORTHERN PORTIONS OF THE PAH FORECAST AREA...WITH A SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL BUT OUR EAST/SOUTHEAST EIGHT COUNTIES UNTIL 5 AM. LATEST NAM SHOWS SOME LINGERING QPF ACROSS SOUTHERN PORTIONS OF OUR AREA AFTER 12Z...GFS LINGERS IT JUST IN EXTREME SOUTHEAST PORTIONS. WILL BASE ANY LINGERING POPS FOR THIS MORNING ON RADAR TRENDS JUST PRIOR TO ISSUANCE. BOTH NAM AND GFS KEEP US DRY THIS AFTERNOON AND EVENING. NAM BRINGS QPF BACK INTO THE WESTERN HALF OF THE FA LATE TONIGHT...GFS HOLDS PRECIP WEST OF OUR AREA UNTIL AFTER 12Z WEDNESDAY. INTRODUCED SLIGHT CHANCE POPS FOR WESTERN HALF AFTER 05Z WEDNESDAY...WHICH MESHES WITH NAM SOLUTION AND BETTER BLENDS WITH NEIGHBORING OFFICES. NAM AND GFS KEEP US IN A WET WEATHER PATTERN WEDNESDAY INTO THURSDAY NIGHT AS LOW PRESSURE MOVING THROUGH THE GREAT LAKES BRINGS A COLD FRONT SLOWLY ACROSS THE AREA. BEST CHANCES LOOK TO BE WEDNESDAY NIGHT INTO EARLY THURSDAY. NAM FINALLY PUSHES PRECIP INTO EXTREME SOUTHERN PORTIONS OF OUR REGION BY 12Z FRIDAY. GFS BRINGS SIGNIFICANT QPF ACROSS THE AREA LATE THURSDAY NIGHT INTO EARLY FRIDAY...AND LOOKS TO BE OVERDONE. CONTINUED WITH CHANCE POPS ON FRIDAY...WITH POPS GRADUALLY LOWERING FRIDAY NIGHT AND SATURDAY. GFS AND DGEX BOTH BRING LIGHT QPF INTO WESTERN PORTIONS OF THE FA LATE MONDAY AS LOW PRESSURE MOVES TOWARD THE MIDDLE MISSISSIPPI VALLEY. AT THIS POINT...PREFER TO KEEP MONDAY DRY DUE TO MODEL TIMING UNCERTAINTY AND WILL JUST CONTINUE TO MONITOR. TWEAKED LOWS UP A LITTLE TONIGHT AND HIGHS DOWN A LITTLE FOR WEDNESDAY BASED ON MAV/MET TRENDS. RAISED HIGHS A LITTLE ON THURSDAY FOR THE SAME REASON. TRENDED TEMPS UP JUST A LITTLE FOR LATE THIS WEEK AND INTO THE WEEKEND BASED ON LATEST MEX TRENDS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RST
Hazardous weather outlook, May 1, 4:56 AM CDT, 21 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 456 AM CDT MON MAY 1 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 456 AM CDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THIS AFTERNOON. THESE STORMS ARE EXPECTED TO EVOLVE INTO A LINE OF STORMS THAT WILL CROSS THE REMAINDER OF THE OUTLOOK AREA TONIGHT. THE PRIMARY HAZARDS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. WHERE HEAVY RAIN SATURATED THE GROUND SUNDAY...THESE ADDITIONAL STORMS MAY CAUSE SOME LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTER A BREAK IN THE STORMS TUESDAY...A SLIGHT RISK OF SEVERE THUNDERSTORMS RETURNS TO SOUTHEAST MISSOURI LATE TUESDAY NIGHT AND THE ENTIRE AREA ON WEDNESDAY AND WEDNESDAY NIGHT. A COLD FRONT WILL MOVE SOUTHEAST ACROSS MISSOURI ON WEDNESDAY...REACHING SOUTHERN ILLINOIS AND SOUTHWEST INDIANA BY THURSDAY MORNING. THUNDERSTORMS ALONG AND AHEAD OF THIS COLD FRONT MAY BE LOCALLY SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND THURSDAY NIGHT. DEPENDING ON HOW QUICKLY THE COLD FRONT MOVES SOUTH OF WESTERN KENTUCKY AND SOUTHEAST MISSOURI...THE RISK OF SEVERE THUNDERSTORMS COULD LINGER THROUGH THURSDAY. HEAVY RAIN COULD ALSO BECOME A CONCERN WITH THE SLOW MOVEMENT OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT. SPOTTERS ARE REQUESTED TO CHECK LATER OUTLOOKS CONCERNING THUNDERSTORM POTENTIAL WEDNESDAY THROUGH THURSDAY. MY
In the hours before
Local storm report, May 2, 12:01 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1201 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM HAIL POPLAR BLUFF 36.76N 90.41W
05/02/2006 M0.75 INCH BUTLER MO EMERGENCY MNGR
EVENT OCCURRED AT INTERSECTION OF 14TH AND DAVIS.
&&
SMITTYLocal storm report, May 2, 12:31 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1231 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL PATTON 37.44N 90.04W
05/02/2006 E0.88 INCH BOLLINGER MO BROADCAST MEDIA
PUBLIC REPORT TO MEDIA.
&&
SMITTYLocal storm report, May 2, 12:43 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1243 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM FUNNEL CLOUD GRAYVILLE 38.26N 88.00W
05/02/2006 WHITE IL LAW ENFORCEMENT
EVENT ALONG ROUTE 1. UNCONFIRMED.
&&
SMITTYLocal storm report, May 2, 12:45 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1245 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM FUNNEL CLOUD 2 N GRAYVILLE 38.29N 88.00W
05/02/2006 EDWARDS IL LAW ENFORCEMENT
EVENT ALONG ROUTE 1. CONFIRMED BY STATE POLICE.
&&
SMITTYLocal storm report, May 2, 1:03 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
103 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG MOUNT CARMEL 38.42N 87.77W
05/02/2006 WABASH IL LAW ENFORCEMENT
POWER LINES DOWN WITH AREAS OF COMMUNITY WITHOUT POWER.
&&
SMITTYLocal storm report, May 2, 1:58 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
158 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG PETERSBURG 38.49N 87.28W
05/02/2006 PIKE IN LAW ENFORCEMENT
DOWNED TREES AND POWER LINES DOWN ALONG STATE HIGHWAYS 57
AND 61. PORTIONS OF HIGHWAY 57 CLOSED.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:46 AM CDT | Severe Thunderstorm Warning | PAH | Marshall | 29 min |
| May 2, 4:14 AM CDT | Severe Thunderstorm Warning | PAH | Livingston | 46 min |
| May 1, 11:04 PM CDT | Tornado Warning | PAH | Perry | 41 min |
| May 1, 11:20 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 40 min |
| May 1, 11:45 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 45 min |
| May 1, 11:58 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 47 min |
| May 2, 12:26 AM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 34 min |
| May 2, 1:19 AM CDT | Severe Thunderstorm Warning | PAH | Perry | 41 min |
| May 2, 4:03 AM CDT | Severe Thunderstorm Warning | PAH | Massac | 27 min |
| May 1, 10:46 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 59 min |
| May 1, 11:35 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 44 min |
| May 2, 12:05 AM CDT | Severe Thunderstorm Warning | PAH | Carter | 59 min |
| May 2, 12:48 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 57 min |
| May 2, 1:27 AM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 63 min |
| May 2, 1:45 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 30 min |
| May 2, 2:02 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 27 min |
| May 2, 2:10 AM CDT | Severe Thunderstorm Warning | PAH | Scott | 35 min |
Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.